Illinois, 2008

Damaging Winds in Illinois, July 31, 2008

July 31, 2008 · NWS LOT · 13 events in 7 counties and zones

Strong to severe thunderstorms moved across northern Illinois during the afternoon hours of July 31st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms moved across northern Illinois during the afternoon hours of July 31st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 31, 8:51 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 31, 8:51 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
951 AM CDT THU JUL 31 2008

.DISCUSSION...

MORNING UPDATE...

951 AM CDT

SOME SIGNIFICANT CHANGES TO GOING FORECAST THIS MORNING...FOCUSING
ON HEIGHTENED SEVERE WEATHER THREAT ACROSS THE FORECAST AREA THIS
AFTERNOON.

MCS CURRENTLY PROPAGATING ACROSS SOUTHEAST MN/NORTHEAST IA EXPECTED
TO CONTINUE TO TRACK SOUTHEAST TOWARD NORTHERN IL/NORTHWEST IN BY
AFTERNOON IN ASSOCIATION WITH MID LEVEL TROUGH AND 40 KNOT SPEED MAX
DEPICTED BY MORNING RAOB ANALYSIS/CURRENT GOES VAPOR IMAGERY.
DIFFUSE STATIONARY FRONT WHICH SAGGED INTO AREA YESTERDAY REMAINS
ACROSS THE CWA...WITH LATEST VIS SAT PICS SUGGESTING BOUNDARY
CURRENTLY FROM NORTH OF KDBQ...KRPJ...KJOT...SOUTH OF KVPZ LINE.
SURFACE DEW POINT TEMPS IN THE LOWER 70S ALONG/SOUTH OF THIS
BOUNDARY EXPECTED TO RESULT IN UNSTABLE BOUNDARY LAYER AS HEATING
CONTINUES FOR REMAINDER OF MORNING/AFTERNOON HOURS AND STRATUS/FOG
ACROSS SOUTHERN HALF OF SO OF FORECAST AREA DISSIPATES. GIVEN FOCUS
ALONG BOUNDARY AND SIGNIFICANT INSTABILITY AXIS...EXPECT MCS TO
CONTINUE TO PROPAGATE INTO CWA BY MIDDAY/EARLY AFTERNOON AND WILL
LIKELY REINTENSIFY. THUS HAVE AMENDED FORECAST TO INCLUDE
THUNDERSTORMS INTO FAR NORTHWEST COUNTIES BY MIDDAY AND ACROSS
REMAINDER OF CWA THIS AFTERNOON.

RATZER

PREVIOUS DISCUSSION...

330 AM CDT

MAIN CONCERN FOR THE SHORT TERM WILL BE CONVECTION POTENTIAL FOR
TONIGHT. BEYOND THIS...THE FOCUS WILL...ONCE AGAIN...SHIFT TO
INCREASING HEAT IN THE LONG TERM FORECAST PERIOD. FOR THIS
EVENING...LOOKING AT INCREASED POTENTIAL FOR MCS DEVELOPMENT AND
TRACKING OUT OF THE NRN PLAINS/UPPER MISSISSIPPI VALLEY AND INTO
NWRN ILLINOIS. THIS WILL LIKELY BE AN ARTIFACT OF THE CURRENT MCS
ACTIVITY OVER THE DAKOTAS. EXPECT THAT RENEWED MCS SHOULD FIRE IN
ASSOCIATION WITH BOUNDARIES SET DOWN BY THE CURRENT ACTIVITY OVER
THE DAKOTAS. ALSO...IN THE SYNOPTIC SCALE...SHORT WAVE ENERGY WILL
DIVE DOWN THE BACK SIDE OF THE BUILDING UPPER RIDGE AND FOLLOW THE
PREFERRED THICKNESS CHANNEL AND UPPER DIFLUENCE THROUGH NERN IOWA
AND INTO NWRN ILLINOIS THIS EVENING. BASED ON THIS AND GENERAL
MODEL CONSENSUS FOR THE SYNOPTIC SCALE FLOW PATTERN...PLUS A
WARM/MOIST/UNSTABLE ENVIRONMENT IN PLACE...HAVE INCREASE POPS OVER
NORTH CENTRAL ILLINOIS TO LIKELY TO REFLECT THIS IDEA. BEYOND
THIS...THE FOCUS WILL SHIFT TO THE HEAT THAT HAS BEEN ADVERTISED
FOR THE PAST FEW DAYS. THE LATEST MODEL RUNS CONTINUE THE TREND OF
LAST NIGHT/S GUIDANCE IN DELAYING THE ONSET OF THE HEAT UNTIL
SUNDAY AND MONDAY. THE LATEST GUIDANCE SHOWS RELATIVELY DECENT
CONTINUITY WITH LAST NIGHT/S GUIDANCE IN TRENDING TOWARD A MORE
AMPLIFIED AND LESS PROGRESSIVE PATTERN THAN WAS ADVERTISED A COUPLE
DAYS AGO. THUS...SATURDAY WILL LIKELY SEE TEMPERATURES ONLY CLIMB
TO AROUND 90...WHILE THE MORE EXTREME HEAT WILL MOVE IN ON SUNDAY
AND MONDAY AS THE MAIN RIDGE AXIS MOVES OVER THE UPPER MIDWEST.
THE 00Z GFS SHOWS 850MB TEMPS REACHING AROUND 25C...WHICH WOULD
SUGGEST THAT TEMPS SHOULD REACH INTO THE MIDDLE TO UPPER 90S. THUS
HAVE NUDGED UP MAX TEMPS A FEW DEGREES OVER THE GOING FORECAST.
COMBINED WITH DEWPOINTS IN THE UPPER 60S TO MIDDLE 70S...HEAT
INDEX READING WILL LIKELY REACH OR EXCEED 100F OVER MUCH OF THE
AREA. WHILE IT IS TOO SOON FOR HEADLINES JUST YET...HEAT
ADVISORIES WILL LIKELY BE REQUIRED BY SUNDAY OR MONDAY.

KREIN

&&

.AVIATION...

1200 UTC TAFS...AM SUSPECTING WITH LINE OF CU AT SUNSET THAT OLD
BOUNDARY THAT FIRED UP SHOWERS THIS AFTN IN NRN IL/NWRN IN IS
STILL THERE RUNNING FROM WEST OF RFD TO SOUTH OF GYY. DEWPTS IN
70S ACRS THOSE AREAS...HIGHLITING A GOOD MSTR SOURCE. ALL WE NEED
IS A TRIGGER THIS AFTN TO FIRE OFF MORE TSTMS. THERE APPEARS TO BE
SEVERAL SOURCES FOR THIS. FIRST WITH WEAK NW SFC FLOW TODAY AS A
RESULT OF LYING IN A CANYON BETWEEN TWO AREAS OF LOW PRESSURE...
WILL NOT HAVE MUCH TO KEEP A LAKE BREEZE FROM KICKING IN AFTER
CLIMBING THRU THE 80S. THIS WILL AFFORD ANOTHER BOUNDARY MOVING
INLAND AND CONVERGING WITH OLD BOUNDARY MENTIONED ABOVE. SECONDLY
THE CONVECTIVE TEMP FOR FIRING CONVECTION IS AROUND 85 AS
INDICATED ON FCST SOUNDINGS. THE FCST HIGH IS IN THE THE UPPER
80S. THIRDLY...MODELS INDICATING A WEAK MID LVL WAVE DIVING DOWN
UPR NW FLOW NEARING SUNSET. MCS ACTIVITY VSBL ON MOSAIC ENTERING
WRN MN NOW JUST AHEAD OF THIS WAVE. THIS NEARING NW IL THIS AFTN
WITH BEST CHANCES FOR STRIKING N CNTL IL. WILL REVERSE PREVIOUS
TSTM PROB LOCATIONS AND PLACE IN RFD VCTS BUT NOT INSERT IN ORD OR
MDW OR GYY AT THIS TIME. BUT BELIEVE THAT IS A SMALL CHANCE WILL
BE NEAR THE LAKE BREEZE. WITH ENVIRONMENTAL NW TO N FLOW...THINK
THAT LAKE BREEZE WILL NOT MAKE IT INTO DPA AND RFD. THEN WINDS
DROPPING OFF THE L/V AGAIN AFTER DARK WITH MVFR FOG LIKELY TO
DEVELOP THURS NGT ESP FOR DPA AND RFD WITH OTHERWISE VFR CIGS.

RLB

&&

.MARINE...
259 AM CDT

LOW PRESSURE WILL ANCHOR OVER SOUTHERN QUEBEC THROUGH SUNDAY WITH A
SERIES OF HIGHS AND LOW ALTERNATING OVER THE LAKES THRU THAT PERIOD.
WEAK HIGH PRESSURE WILL MOVE ACROSS THE WESTERN LAKES LATER TODAY
BEFORE A WEAK AREA OF LOW PRESSURE DEVELOPS ACROSS THE CENTRAL
PLAINS AND MOVES ACROSS LAKE MICHIGAN ON FRIDAY. THEN ANOTHER WEAK
AREA OF HIGH PRESSURE WILL MOVE ACROSS THE WESTERN LAKES LATE
SATURDAY AND SATURDAY NIGHT...AS LOW PRESSURE DEVELOPS OVER THE
PLAINS. THIS RATHER WEAK AREA OF LOW PRESSURE WILL MOVE INTO THE
WESTERN LAKES MONDAY. WINDS THROUGH THE WEEKEND WILL BE RATHER LIGHT
WITH DIRECTIONS REVOLVING AROUND THE CLOCK AND AT TIME BECOMING
LIGHT AND VARIABLE. THUS NO GALES ARE IN JEOPARDY OF APPEARING.

RLB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 31, 9:01 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1001 AM CDT THU JUL 31 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
011515-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1001 AM CDT THU JUL 31 2008 /1101 AM EDT THU JUL 31 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

THUNDERSTORMS SOME MAY PRODUCE:
 DAMAGING WINDS IN EXCESS OF 70 MPH.
 PENNY SIZED HAIL.
 FREQUENT LIGHTNING.
 HEAVY RAINFALL AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

A THUNDERSTORM COMPLEX ACROSS SOUTHERN MINNESOTA AND NORTHERN IOWA
WILL MOVE INTO SOUTHERN WISCONSIN AND FAR NORTHERN ILLINOIS EARLY
THIS AFTERNOON...AND THEN ACROSS THE REMAINDER OF THE OUTLOOK AREA
INCLUDING AREAS SOUTH OF INTERSTATE 80 DURING THE MID AND LATE
AFTERNOON HOURS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHERN IOWA AND SOUTHEAST MINNESOTA THIS EVENING...AND
MOVE INTO NORTHERN ILLINOIS DURING THE OVERNIGHT HOURS.

  DISCUSSION:

SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MINNESOTA AND NORTHERN
IOWA ARE EXPECTED TO TRACK SOUTHEAST THROUGH THE AFTERNOON HOURS
ALONG A FRONTAL BOUNDARY STALLED ACROSS NORTHERN ILLINOIS. THESE
THUNDERSTORMS MAY WEAKEN ACROSS EASTERN IOWA AND SOUTHWEST
WISCONSIN LATE THIS MORNING...BUT ARE EXPECTED TO INTENSIFY ONCE
AGAIN THIS AFTERNOON AS DAYTIME HEATING ALLOWS UNSTABLE CONDITIONS
TO DEVELOP ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS. THUNDERSTORMS ARE
EXPECTED TO REDEVELOP THIS EVENING ACROSS SOUTHERN MINNESOTA AND
NORTHERN IOWA IN ADVANCE OF AN APPROACHING FRONTAL BOUNDARY. THESE
THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA OVERNIGHT AND MAY ALSO POSE A SEVERE
RISK...MAINLY IN THE FORM OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG UPPER LEVEL RIDGE BUILDING ACROSS THE PLAINS AND INTO
THE MIDWEST WILL BRING THE HIGHEST TEMPERATURES OF THE SUMMER TO
THE REGION. TEMPERATURES MAY CLIMB INTO THE MIDDLE 90S BY SUNDAY
AND THE MIDDLE TO UPPER 90S BY MONDAY. COMBINED WITH HIGH
HUMIDITY...THE HEAT INDEX MAY EXCEED 100 DEGREES SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-011515-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1001 AM CDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME
STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-011515-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1001 AM CDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THE STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE MICHIGAN FRIDAY.
SOME STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

The radar

The Milwaukee radar (KMKX), 69 km away, was scanning. The volume nearest the first event began at 18:06 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winnebago

When
July 31, 12:05 PM CST
Where
Winnebago County, 1.29 mi SSW of South Beloit
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.463, -89.040

A tree was blown down along Dorr Road, blocking half of the road.

Thunderstorm Wind, Winnebago

When
July 31, 12:08 PM CST
Where
Winnebago County, 1.3 mi NE of Colonial Gardens
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
42.365, -89.035

Shingles were blown off of a roof and a small peach tree was snapped off one foot above the ground, both in Machesney Park.

Thunderstorm Wind, Winnebago

When
July 31, 12:10 PM CST
Where
Winnebago County, 1 mi N of Winnebago
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.285, -89.230

Wind gusts were estimated to 60 mph one mile north of Winnebago.

Thunderstorm Wind, Ogle

When
July 31, 12:12 PM CST
Where
Ogle County, 1.26 mi W of Daysville
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.980, -89.344

Large healthy trees were blown down along Route 2, roughly three miles south of Oregon.

Thunderstorm Wind, Ogle

When
July 31, 12:17 PM CST
Where
Ogle County, Mt Morris
Measured
57 kt (66 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.050, -89.430

A wind gust to 66 mph was measured in Mount Morris.

Thunderstorm Wind, Ogle

When
July 31, 12:20 PM CST
Where
Ogle County, Oregon
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.020, -89.330

Arm size tree limbs were blown down.

Thunderstorm Wind, Boone

When
July 31, 12:50 PM CST
Where
Boone County, Belvidere
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.250, -88.850

Trees and power lines were blown down.

Thunderstorm Wind, McHenry

When
July 31, 1:00 PM CST
Where
McHenry County, 1.32 mi NW of Cary
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
42.213, -88.249

A light pole was blown down in a parking lot along Northwest Highway. The light pole struck four parked cars.

Thunderstorm Wind, McHenry

When
July 31, 1:05 PM CST
Where
McHenry County, 1.26 mi WNW of Crystal Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
42.238, -88.352

Two large trees were snapped off about 15 feet above ground. One of the trees fell onto a tree house, which was destroyed.

Thunderstorm Wind, Du Page

When
July 31, 1:13 PM CST
Where
Du Page County, Addison
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.930, -87.980

A tree was blown down.

Thunderstorm Wind, Kane

When
July 31, 1:13 PM CST
Where
Kane County, 2.43 mi NW of Dundee
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.104, -88.335

A wind gust to 62 mph was measured near Route 72 and Randall Road.

Thunderstorm Wind, Du Page

When
July 31, 1:35 PM CST
Where
Du Page County, Wheaton
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.870, -88.120

A tree was blown down.

Thunderstorm Wind, Cook

When
July 31, 2:01 PM CST
Where
Cook County, 0.39 mi E of Chicago Ridge
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.701, -87.772

Trees were blown down in the 6100 block of East Birmingham Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124328, 124329, 124338, 124330, 124339, 124331, 124332, 124333, 124334, 124335, 124340, 124336, 124337.